Someone had a good question on another thread about PVC's, and I was wondering what atrial fibrillation feels like to those of you who have it? Like, when you're "fibbing", so to speak, what sensations and everything are you feeling? Can you actually feel your atria contracting rapidly? What other symptoms do you get? And, if you're on medicine for it (beta blockers), does it feel any different if you do fib?
My AF is rapid- in the class of SVT, upwards of 250 bpm, then as low as 50 bpm. That is what AFib does- very erratic beat. Mine feels like a rapidly quivering, totally out of sync heartbeat. It is not pounding like when I have just the SVT, but rather, almost a light, distant feel to it. It makes me feel very light-headed and very cold all over. My worst attack lasted 2-3 hours (I was in the ER within 30 minutes of the attack because I knew I was in trouble) and I was cardioverted with CArdizem. I now take Sotalol, 80 mg, twice daily and 10 mg Prozac for panic maintenance, an aspirin and 250 mg. magnesium. I'm doing very well. I still have a few atrial flutters and PVCs and PACs.
I had my first (and only to date) episode of A-fib in March. It started with a palpatation feeling that I have had most of my life. However, this time, it did not stop. It felt unconfortable in my chest (not pain though) and my pulse was irratic. I did not experience the typical rapid heart beat that most people get nor did I experience any other symptoms. My heart rate went from 80 - 110 and back again. Caution though, I realize this is much different than what most people experience.
I often don't know I am in AF. It feels like indigestion to me. My tummy is gassy and doing flip-flops. Everything just feels 'off'. My bp and heart rate will be way up. Before I started on meds, I would settle everything down with more food, like a bowl of cereal. I still believe there is a connection to food for me. My diet is good and I am not overweight; I had no idea what was going on for a long time. And for the past few days, everything is 'quiet'. It's wonderful, hope it lasts forever!
Hi, I am taking Metoprolol. My gp (via a cardio) started me on 50 mg which worked very quickly and I tolerate it very well. I have been cutting the dosage back to 25 mg most of the time. I also take a daily low dose aspirin to lower the risk of stroke.
Other things that are recommended are meditation and yoga practice. I have always enjoyed yoga but have been way too 'speedy' to settle into meditation. I wonder if all the A-fibs are volatile personality types? ;)
Weird. I am curious about this too. I have this thing that happens to me sometimes, and my cardio calls it SVT, but it has NEVER been caught on tape and therefore we are all shooting in the dark. Normally I have PVC's and that's that. But sometimes (probably 8 times in the past 8 years) I'll get this thing out of nowhere when my heart doesn't feel like it's "beating" at all. It quivers. It goes so fast or just quivers to the point where it doesn't feel like it's doing anything at all. It lasts about 10-15 seconds (so far it hasn't been prolonged thank GOD) and makes me feel all cold and clammy and faint. I often feel like I could hit the floor.
I've been told that my heart is structurally normal and mostly I don't worry about this because, unless something changes, it seems benign like the PVC's. But it sure would be nice to know what the heck is going on, so when I see these description threads I'm very attuned to what you all say. So, bring it on...more descriptions please???
I'm most definately a card-carrying volatile personality type! (My parents have some great stories!). I guess it was only natural that I developed all of this anxiety and heart stuff. Oh, well. It's not been that fun, but I've seen alot of blessings come out of all this,too. :)
For one thing, I am amazed that I never had high bp before I became 'mature' because my temper used to be very very short, and although I have grown up emotionally I still get impatient very quickly and have to work to keep myself calm. Small things bug me and I know it's not logical at all. I have studied a lot of the spiritual gurus and I fully realize that I create my own 'reality'. I think the explanation that all of these problems (high bp, and now A-fib) are 'age-related' is way too simplistic.
Wierd for me i fell a (almost) constant fluttering in my chest sometimes tight chested on the left side. The only reason my cardiolgist put me on beta blockers was because there were periods of rapid af in the ecg stress test in which i had no sypmtoms at that time so he just assumed that all the fluttering and discomfort i was feeling was just an episode of af but im not so sure as when i feel that way i dont have a rapid or eratic pulse (that i can noteably tell) ive been on the tablets for 3 days and still no change please help me and give me any input you can im really scared im only 26 yo
I don't have A-fib, but, I have that same feeling almost a light, distant feel to it. It makes me feel very light-headed and very cold all over. My echo and holter monitor say it is PAC's but, I think those "light" flutters are worse than the heavy thuds, no matter what, I hate them, and for me, anxiety makes them worse.
For me A-fib is very distinctive and I know immediately when I go into it. There is a sort of bumpiness and "wrongness" that is hard to describe. With longer episodes, a feeling of heaviness and tightness descends on my chest which is extremely unpleasant. During the entire time, my pulse is much higher than normal and spikes drastically with any activity. I also have shortness of breath and sweating. All very unpleasant and to be avoided at all costs. Drugs keep it at bay and control the tachy when episodes strike. When I convert back to normal rhythm, the relief is dramatic. All the above symptoms dissipate in a few minutes.
Hum, not sure why I missed this one. Since having my mitral valve repaired the "only" problem I have is permanent AFib. Well at least I don't have to get used to the transitions in/out of AFib. That said, I'm basically unaware of the AFib, the Metoprolol holds the resting HR in the 80s or less and the warfarin/aspirin provides a reduction in clot risk. What I do notice is a general malaise or lack of energy and strength...this may be a side effect of the beta blocker. My age doesn't help either, and I'm sure the AFib would not allow me to return to jogging as my HR gets up to 150 with only moderate exercise... walking fast or slowly on an upgrade.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.